Alert archive / Arizona / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Jul 26, 2011, 3:05 AM MST for Graham County, Greenlee County, Arizona. It took effect at Jul 26, 2011, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 3:05 AM MST (10:05 UTC)
- In effect from
- Jul 26, 2011, 12:00 PM MST
- Expired
- Jul 26, 2011, 7:13 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 165 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121 WGUS65 KTWC 261005 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 305 AM MST TUE JUL 26 2011 ...LOCALIZED HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WALLOW FIRE BURN SCAR AREA IN NORTHERN GREENLEE COUNTY... AZZ510-261815- /O.NEW.KTWC.FF.A.0003.110726T1900Z-110727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 305 AM MST TUE JUL 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MST TODAY THROUGH THIS EVENING...MAINLY FOR THE WALLOW FIRE BURN SCAR AREAS... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREA...WHITE MOUNTAINS OF GREENLEE COUNTY. * FROM NOON MST TODAY THROUGH THIS EVENING * SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAIN ACROSS THE WALLOW FIRE BURN SCAR AREAS....RESULTING IN INCREASED POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
2 follow-up statements
210 WGUS65 KTWC 261705 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1005 AM MST TUE JUL 26 2011 ...LOCALIZED HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WALLOW FIRE BURN SCAR AREA IN NORTHERN GREENLEE COUNTY... AZZ510-270115- /O.CON.KTWC.FF.A.0003.110726T1900Z-110727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 1005 AM MST TUE JUL 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...MAINLY FOR THE WALLOW FIRE BURN SCAR AREAS... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREA...WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 9 PM MST THIS EVENING * SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING HEAVY RAIN ACROSS THE WALLOW FIRE BURN SCAR AREAS....RESULTING IN INCREASED POTENTIAL FOR FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
706 WGUS65 KTWC 270213 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 713 PM MST TUE JUL 26 2011 AZZ510-270315- /O.CAN.KTWC.FF.A.0003.000000T0000Z-110727T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- INCLUDING THE CITY OF...HANNAGAN MEADOW 713 PM MST TUE JUL 26 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN CANCELLED. THE SHOWERS AND THUNDERSTORMS THAT PRODUCED SIGNIFICANT RAIN OVER THE WHITE MOUNTAINS OF NORTHERN GRAHAM AND GREENLEE COUNTIES HAS MOVED NORTHEAST INTO WEST CENTRAL NEW MEXICO. ISOLATED ACTIVITY MAY REDEVELOP LATER THIS EVENING OR OVERNIGHT...BUT WIDESPREAD HEAVY RAIN IS NOT EXPECTED. THEREFORE... THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 25, 9:30 PM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 9:30 PM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 PM MST MON JUL 25 2011 .SYNOPSIS...DRIER AIR FROM THE WEST WILL THEN BRING REDUCED THUNDERSTORM ACTIVITY THROUGH AT LEAST THURSDAY. THEREAFTER...THE CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE BY THE WEEKEND AS DEEPER MOISTURE RETURNS TO THE AREA. && .DISCUSSION...MODELS HAVE BEEN OF NO USE TODAY AS 00Z NAM AND GFS SOLUTIONS BOTH DEPICTED QPF ACROSS THE AREA WHICH HAS YET TO MATERIALIZE THIS EVENING. MAIN REASON FOR THE SOMEWHAT LACK OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING CAN BE ASSOCIATED WITH SUBSIDENCE IN THE WAKE OF THE MESOSCALE CONVECTIVE VORTEX/MCV/THAT LIFTED NORTHWARD THROUGH THE CENTRAL DESERTS OF ARIZONA TODAY. THIS WAS ESPECIALLY THE CASE FOR LOCATIONS AROUND TUCSON WESTWARD. GIVEN THE RECENT TRENDS...HAVE UPDATED THE FORECAST AGAIN TO LOWER AND REMOVE POP VALUES ACROSS SOUTHEAST ARIZONA FOR THE REMAINDER OF TONIGHT. && .AVIATION...SCT-BKN CLOUD 10-12KFT AGL...AFT 18Z TUE ISOLD -TSRA DEVELOPING WITH LCL CIGS 6-8KFT AGL. SFC WIND MAINLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE WEEKEND. NORMAL DIURNAL WIND TRENDS WILL OCCUR EXCEPT STRONG AND GUSTY WINDS WILL PREVAIL NEAR THUNDERSTORMS. && .PREV DISCUSSION...WED-THUR...THE 25/00Z GFS/ECMWF WERE IN DECENT AGREEMENT THAT SOMEWHAT DRIER AIR WILL ENCROACH UPON WRN SECTIONS OF THIS FORECAST AREA. THE OFFICIAL FORECAST INDICATES A SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS FROM TUCSON WWD/NWWD...AND CHANCE-CATEGORY POPS EAST AND SOUTH OF TUCSON. FRI-SUN...DEEPER MOISTURE TO SPREAD WWD ACROSS THE ENTIRE AREA AS HIGH PRESSURE ALOFT OVER THE SERN CONUS EXPANDS WWD. THIS WILL LEAD TO A CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS FRI-SUN. HIGH TEMPS TO AVERAGE ABOUT 2-5 DEGS F BELOW NORMAL TODAY-TUE THEN A WARMING TREND TO OCCUR WED-THUR. HIGH TEMPS FRI-SUN TO AVERAGE A COUPLE OF DEGS F OR SO ABOVE NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 12:55 AM MST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1255 AM MST TUE JUL 26 2011 AZZ503>515-260800- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1255 AM MST MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE STRONG AND GUSTY WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-260800- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- 1255 AM MST TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS WILL PREVAIL WEDNESDAY. OTHERWISE EXPECT A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE STRONG AND GUSTY WINDS...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:10 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 26, 10:20 AM MST | Flash Flood Warning | TWC | Cochise | 115 min |
| Jul 26, 10:50 AM MST | Flash Flood Warning | TWC | Greenlee | 101 min |
| Jul 26, 11:51 AM MST | Flash Flood Warning | TWC | Cochise | 114 min |
| Jul 26, 1:58 PM MST | Areal Flood Advisory | TWC | Cochise | 64 min |
Nearby
Flash Flood Watches in Arizona, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.